Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 154, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 19, 2005, 3:40 PM CDT for Clay County, Missouri. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2005, 3:40 PM CDT (20:40 UTC)
- Expired
- Aug 19, 2005, 4:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
County Clay County, MO
The radar
The Pleasant Hill radar (KEAX), 50 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 3:45 PM CDT | HAIL 1 | Liberty, MO | QUARTER SIZE HAIL ON THE SOUTHEAST SIDE OF LIBERTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 19, 3:20 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 927 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 192040 SVREAX MOC047-192130- /O.NEW.KEAX.SV.W.0154.050819T2040Z-050819T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 340 PM CDT FRI AUG 19 2005 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CLAY COUNTY IN WEST CENTRAL MISSOURI * UNTIL 430 PM CDT * AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LIBERTY...OR 13 MILES NORTHEAST OF KANSAS CITY...AND MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MISSOURI CITY BY 355 PM CDT. MOSBY BY 410 PM CDT. EXCELSIOR SPRINGS BY 430 PM CDT. THE TOWN OF PRATHERSVILLE IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PLEASANT HILL. LAT...LON 3925 9443 3918 9442 3924 9422 3936 9422 $$ BOOKBINDER
3 follow-up statements
000 WWUS53 KEAX 192053 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 353 PM CDT FRI AUG 19 2005 MOC047-192130- /O.CON.KEAX.SV.W.0154.000000T0000Z-050819T2130Z/ CLAY MO- 353 PM CDT FRI AUG 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN CLAY COUNTY UNTIL 430 PM CDT... AT 345 PM CDT...A TRAINED WEATHER SPOTTER REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL ON THE SOUTHEAST SIDE OF LIBERTY. DOPPLER RADAR SHOWED THIS STORM DRIFTING TO THE NORTHEAST AT 5 MPH. QUARTER SIZE HAIL AND DAMAGING WIND GUSTS GREATER THAN 60 MPH REMAIN POSSIBLE. THE SEVERE THUNDERSTORM WILL BE NEAR... MISSOURI CITY BY 420 PM CDT. MOSBY BY 430 PM CDT. THE TOWN OF PRATHERSVILLE IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 3925 9443 3918 9442 3924 9422 3936 9422 $$ BOOKBINDER
000 WWUS53 KEAX 192117 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 417 PM CDT FRI AUG 19 2005 MOC047-192130- /O.CON.KEAX.SV.W.0154.000000T0000Z-050819T2130Z/ CLAY MO- 417 PM CDT FRI AUG 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN CLAY COUNTY UNTIL 430 PM CDT... AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS GREATER THAN 60 MPH. THIS STORM WAS LOCATED NEAR MISSOURI CITY...OR 18 MILES NORTHEAST OF KANSAS CITY...MOVING NORTHEAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... EXCELSIOR SPRINGS BY 430 PM CDT. THE TOWN OF PRATHERSVILLE IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THE STRONGEST PART OF THIS STORM IS EXPECTED TO EXIT CLAY COUNTY IN THE NEXT 10 MINUTES. PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 3933 9429 3921 9432 3924 9422 3936 9422 $$ BOOKBINDER
000 WWUS53 KEAX 192130 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 430 PM CDT FRI AUG 19 2005 MOC047-192140- /O.EXP.KEAX.SV.W.0154.000000T0000Z-050819T2130Z/ CLAY MO- 430 PM CDT FRI AUG 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLAY COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 430 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM. ADDITIONAL THUNDERSTORMS...INCLUDING THE DEVELOPMENT OF SEVERE WEATHER...WILL REMAIN POSSIBLE THROUGH THIS EVENING. STAY TUNED FOR ADDITIONAL STATEMENTS. LAT...LON 3933 9429 3921 9432 3924 9422 3936 9422 $$ BOOKBINDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 1:35 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 19, 1:35 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 135 PM CDT FRI AUG 19 2005 .DISCUSSION... UPDATED FORECAST TO LOWER HIGH TEMPERATURES ACROSS NORTHWEST MO DUE TO CLOUD COVER AND CONVECTION MOVING IN. ADJUSTED POPS FOR THIS AFTERNOON TO REFLECT ONGOING AND EXPECTED PRECIPITATION. HAVE DROPPED POPS ALTOGETHER ACROSS FAR SOUTHERN CWA TILL THIS EVENING. SEVERE AND HEAVY RAIN THREAT ACROSS NORTHERN HALF OF CWA NEXT 18 HRS. CONSIDERING A FLASH FLOOD WATCH FOR MOST OF CWA TONIGHT DUE TO RECENT HEAVY RAINS AS WELL AS POTENTIAL FOR 1-2 INCH RAINS. MJ && .PREV DISCUSSION... 645 AM... MAKING SOME REVISION TO THUNDERSTORM FORECASTS FOR TODAY. ONGOING ELEVATED PRECIPITATION ORIENTED ALONG A MOISTURE AXIS OF TROPICAL MOISTURE THAT EXTENDS FROM MEXICO THROUGH KANSAS INTO CENTRAL MISSOURI. UPPER LEVEL JET ACROSS NEBRASKA AND IOWA CONTINUES TO SUPPORT AT LEAST SOME WEAK LIFT ACROSS THIS REGION DESPITE VEERED OFF LOW LEVEL JET. STILL EXPECT THIS AREA TO DISSIPATE THIS MORNING AS MID LEVELS WARM A BIT. BIG QUESTION IS...CAN AFTERNOON HEATING OVERCOME EXPECTED CAP TO TRIGGER MORE STORMS ACROSS THE FORECAST AREA IN THE VICINITY OF THIS MOISTURE AXIS. CURRENT THINKING IS NOT LIKELY UNTIL THIS EVENING WHEN SOME COOLING AT THE MID LEVELS MAY TAKE PLACE. STORMS WITH THE TRUE COLD FRONT WILL LIKELY NOT GET ORGANIZED ALONG THIS BOUNDARY UNTIL THE OVERNIGHT HOURS IN NORTHERN MISSOURI AS THE UPPER LEVEL SHORT WAVE MOVES INTO THE UPPER MIDWEST...AIDING IN THE FRONTS SURGE TO THE SOUTH. PC && .PREVIOUS DISCUSSION... 328 AM CDT FRI... MAIN FORECAST CONCERN IS WITH THREAT OF STORMS TODAY AND TONIGHT AND HEAT THIS AFTERNOON. 00Z MODEL RUNS PRESENTED QUITE DIVERGING SCENARIOS...HAVING PROBLEMS WITH HANDLING CONVECTION THIS MORNING AND CONVECTIVE FEEDBACK PROBLEMS THIS AFTERNOON AND TONIGHT. WILL LEAN TOWARD EARLIER RUNS IDEA OF MAIN FRONT SETTING UP FROM WESTERN KANSAS INTO SOUTHEAST NEBRASKA LATER THIS AFTERNOON...WITH CONVECTION BREAKING OUT ALONG IT. NOT TOTALLY OUT OF THE QUESTION THAT SOMETHING COULD DEVELOP THIS AFTERNOON IN THE WARM SECTOR THAT WILL BE ACROSS THE FORECAST AREA...BUT THINK THE BETTER CHANCES WILL BE CLOSER TO THIS BOUNDARY...SO WILL KEEP CHANCE POPS IN NORTHWEST MISSOURI AND NORTHEAST KANSAS FOR NOW...AND ONLY HAVE SLIGHT CHANCES FOR THE REST OF FORECAST AREA. WITH NORTHERN STREAM SHORT WAVE MOVING THROUGH UPPER MIDWEST BY 12Z SATURDAY...EXPECT FRONT TO BE ABLE TO PUSH AS FAR SOUTH AS THE SOUTHERN THIRD OF FORECAST AREA...THEN MOVE SOUTH OF AREA BY MID MIDDAY. THUS WILL TAPER OF RAIN CHANCES SATURDAY MORNING...WITH COOLER AIR MOVING IN. THEN WITH A SURFACE HIGH DROPPING INTO THE MIDWEST THE FIRST OF THE WEEK...LOOKS LIKE A FAIRLY QUIET WEATHER PATTERN THROUGH TUESDAY. IN THE VERY SHORT TERM...HEAT WILL ALSO BE A CONCERN THIS AFTERNOON. SOME AREAS...ESPECIALLY IN AREAS FROM ST JOSEPH THROUGH KANSAS CITY THROUGH BUTLER AND SEDALIA MAY SEE HEAT INDICES AROUND THE 105 MARK FOR AN HOUR OR TWO THIS AFTERNOON. SINCE NOT QUITE FITTING THE ADVISORY CRITERIA...PLUS AREA HAS BECOME FAIRLY ACCLIMATED TO THE HEAT THIS SUMMER...WILL USE THE HAZARDOUS WEATHER OUTLOOK TO HIGHLIGHT THE SITUATION. ONGOING CONVECTION HAS ORGANIZED INTO A COMPLEX THAT SHOULD CONTINUE TO PROGRESS EAST EARLY THIS MORNING AS WEAK WAVE INDUCED BY THIS COMPLEX MOVES EAST IN THE FLOW. TIMING CURRENT RADAR TRENDS...WILL LEAVE A MENTION OF STORMS IN SOUTHEAST AREAS FOR THE START OF THE DAY...THEN CLEAR THE AREA BY MID MORNING. PC 353 PM CDT THU AFTERNOON WATER VAPOR IMAGERY SHOWS VIGOROUS UPPER LEVEL LOW OVER SOUTHERN ALBERTA/SASKATCHEWAN. MEANWHILE...SURFACE ANALYSIS SHOWS ASSOCIATED LOW OVER MN/IA...WITH A CONFLUENCE ZONE STRETCHING SOUTHWEST INTO NORTHERN MISSOURI. CU FIELD HAS INCREASED ACROSS NORTHERN MISSOURI THIS AFTERNOON. DECENT MOISTURE POOLING IN THIS REGION (WITH AFTERNOON DEWPOINTS IN THE MID 70S)...COMBINED WITH A FAIRLY UNSTABLE AIRMASS...MAY PROVIDE ENOUGH SUPPORT FOR THUNDERSTORM ACTIVITY THIS EVENING. ASSISTANCE OF INCREASING LOW LEVEL JET WILL PROVIDE SLIGHTLY BETTER FOCUS TONIGHT ACROSS NORTHERN MISSOURI...SO HAVE MAINTAINED 30 POPS NORTH OF THE MISSOURI RIVER. TOMORROW WILL BE ANOTHER HOT DAY AS 850 MB TEMPS MODERATE A COUPLE OF DEGREES. ANTICIPATE HIGH TEMPERATURES IN THE MID 90S FOR MOST OF THE FORECAST AREA...WITH HEAT INDICES IN THE 100 TO 105 DEGREE RANGE. AFOREMENTIONED UPPER LEVEL LOW WILL DIVE SOUTHEAST ON FRIDAY...AND BRING A COLD FRONT KNOCKING ON OUR DOORSTEP LATE FRIDAY AFTERNOON. HAVE RETAINED THE HIGHEST POPS (50-60) BETWEEN 00Z AND 12Z SATURDAY. BOTH NAM AND GFS SOLUTIONS ACCELERATE THE FRONT ACROSS MISSOURI...WITH PRECIPITATION ENDING DURING THE MORNING HOURS. IN THE WAKE OF THE FRONT...EXPECT HIGH TEMPERATURES TO COOL INTO THE 80S FOR THE WEEKEND. A SURFACE RIDGE IS IN PLACE THROUGH THE BEGINNING OF THE WEEK...WITH A SLOW WARMING TREND. THE MID RANGE MODELS BRING THE NEXT WEATHER MAKER IN LATE PERIOD NEAR DAY 7. THE MODELS ARE NOT IN AGREEMENT WITH THE TIMING OF FROPA...WITH THE DGEX EARLY IN THE DAY ON THURSDAY...RANGING DOWN TO THE GFS THAT DOES NOT BRING IT THROUGH UNTIL FRIDAY. DUE TO UNCERTAINTIES...HAVE NOT INTRODUCED POPS YET AGAIN...AND WILL WAIT ANOTHER RUN. HAVE CONTINUED TO TREND SKY/TEMPS THAT DIRECTION. LS/LVK && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. WFO EAX
Hazardous weather outlook, Aug 19, 1:06 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 106 PM CDT FRI AUG 19 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-201100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 106 PM CDT FRI AUG 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A VERY ACTIVE PERIOD IS FORECAST WITH A MODERATE RISK OF SEVERE THUNDERSTORMS FORECAST ACROSS NORTHERN MISSOURI AND EXTREME NORTHEAST KANSAS...GENERALLY NORTH OF A MUSCOTAH KANSAS TO MACON LINE. SEVERE THUNDERSTORMS COULD FORM AS EARLY AS MID AFTERNOON ACROSS FAR NORTHEAST KANSAS AND NORTHERN MISSOURI NEAR THE MISSOURI AND IOWA BORDER. THUNDERSTORMS ARE EXPECTED TO FORM THIS AFTERNOON ALONG AN INSTABILITY AXIS WHICH LIES FROM NEAR ST JOSEPH TO NORTH OF KIRKSVILLE. DUE TO THE AMOUNT OF VERTICAL SHEAR AND INSTABILITY PRESENT OVER THIS AREA DISCRETE SUPERCELLS ARE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS. THE PRIMARY SEVERE THREATS WILL BE LARGE HAIL...GOLFBALL SIZE OR LARGER...DAMAGING WINDS...TORRENTIAL RAINS AND FREQUENT LIGHTNING. AS THE THUNDERSTORMS INTERACT WITH EACH OTHER THE POTENTIAL EXISTS FOR A COMPLEX OF STORMS TO FORM WHICH COULD EVOLVE INTO A WIDESPREAD WIND STORM EVENT. SEVERE THUNDERSTORMS COULD SPREAD SOUTHEAST OVERNIGHT AND ACROSS WEST CENTRAL AND CENTRAL MISSOURI AS WELL AS EXTREME EAST CENTRAL KANSAS BY LATE EVENING. HEAVY RAINS WILL ALSO BE A THREAT OVER THE ENTIRE REGION. DUE TO THE RECENT HEAVY RAINS OF THE PAST TWO DAYS OVER MANY LOCATIONS...FLASH FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG THUNDERSTORMS MAY BE ONGOING ACROSS PARTS OF WEST CENTRAL AND CENTRAL MISSOURI SATURDAY MORNING...GENERALLY SOUTH OF AN OLATHE TO BOONVILLE LINE. SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS NORTHERN MISSOURI AND NORTHEAST KANSAS SATURDAY EVENING AS A SECONDARY FRONT DROPS DOWN FROM IOWA AND NEBRASKA. NO SEVERE WEATHER IS ANTICIPATED ACROSS THE AREA ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED ACROSS NORTHERN MISSOURI THIS AFTERNOON AND EVENING. IT IS POSSIBLE SPOTTERS WILL BE NEEDED FURTHER SOUTH LATER THIS EVENING SOUTH OF A KANSAS CITY TO MOBERLY LINE. MJ
In the hours before
Local storm report, Aug 19, 11:27 AM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1127 AM CDT FRI AUG 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD SEVERANCE 39.77N 95.25W
08/18/2005 DONIPHAN KS PUBLIC
RAINS OF UP TO 5 INCHES CAUSED SEVERAL COUNTY ROADS TO
FLOOD AND BECOME IMPASSABLE.
&&
GALocal storm report, Aug 19, 12:37 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1237 PM CDT FRI AUG 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG LATHROP 39.55N 94.33W
08/18/2005 CLINTON MO LAW ENFORCEMENT
LARGE TREE BLOWN DOWN ON HIGHWAY 116.
&&
GASpecial weather statement, Aug 19, 3:02 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 302 PM CDT FRI AUG 19 2005 KSZ103-192100- LEAVENWORTH- 302 PM CDT FRI AUG 19 2005 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN LEAVENWORTH COUNTY... AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR MC LOUTH...OR NEAR OSKALOOSA KANSAS...MOVING NORTHEAST AT 10 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL. PEOPLE IN LEAVENWORTH COUNTY...INCLUDING THE CITY OF JARBALO...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. BOOKBINDER
Special weather statement, Aug 19, 3:18 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 318 PM CDT FRI AUG 19 2005 KSZ025-057-102>105-MOZ001>004-011>013-020>021-028>029- 037-043-200300- ATCHISON KS-DONIPHAN KS-JOHNSON KS-LEAVENWORTH KS- MIAMI KS-WYANDOTTE KS-ANDREW MO-ATCHISON MO- BUCHANAN MO-CASS MO-CLAY MO-CLINTON MO-DE KALB MO- GENTRY MO-HOLT MO-JACKSON MO-NODAWAY MO-PLATTE MO- WORTH MO- 318 PM CDT FRI AUG 19 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 736 IN EFFECT UNTIL 10 PM CDT FOR THE FOLLOWING AREAS IN KANSAS THIS WATCH INCLUDES 6 COUNTIES IN EAST CENTRAL KANSAS JOHNSON KS MIAMI IN NORTHEAST KANSAS ATCHISON KS DONIPHAN LEAVENWORTH WYANDOTTE IN MISSOURI THIS WATCH INCLUDES 13 COUNTIES IN NORTHWEST MISSOURI ANDREW ATCHISON MO BUCHANAN CLINTON DEKALB GENTRY HOLT NODAWAY WORTH IN WEST CENTRAL MISSOURI CASS CLAY JACKSON PLATTE THIS INCLUDES THE CITIES OF...ALBANY...ATCHISON...CAMERON... EXCELSIOR SPRINGS...GRANT CITY...HARRISONVILLE...INDEPENDENCE... KANSAS CITY...KANSAS CITY...LEAVENWORTH...LIBERTY...MARYVILLE... MOUND CITY...OLATHE...OREGON...OVERLAND PARK...PAOLA... PARKVILLE...PLATTE CITY...PLATTSBURG...ROCKPORT...SAVANNAH... ST. JOSEPH AND TROY.
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:40 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 50 min |
| Aug 18, 8:08 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway | 58 min |
| Aug 18, 8:11 PM CDT | Flash Flood Warning | EAX | Buchanan | 6 hr |
| Aug 18, 8:39 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, DeKalb | 51 min |
| Aug 18, 9:05 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Ray | 55 min |
| Aug 18, 9:57 PM CDT | Severe Thunderstorm Warning | EAX | Adair | 33 min |
| Aug 19, 3:57 PM CDT | Flash Flood Warning | EAX | Platte | 6 hr |
| Aug 19, 5:10 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 41 min |
| Aug 19, 5:36 PM CDT | Severe Thunderstorm Warning | EAX | Chariton | 39 min |
| Aug 19, 6:17 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn, Macon | 36 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.